I am new to this sight, my husband was diagnosed 2 months ago and is now on 8mg Requip xl, he seems better than he was but to be honest he is handling it well and I am falling to pieces, not nice to admit. Having read at length the posts of people who have had such bad OCD problems whilst taking this drug, I am constantly on the look out for signs of this in my husband, the result being any benefit he is getting is accompanied by my constant worry about him taking it. Sorry for going onso much, I'm new to this. Anyway the question is this, my husband has a bad throat infection at the moment, is this PD or just a throat infection.
Can he tAKE AMOXICILLIN 500MG or is there a chance of reaction with Requip XL.
He has been prescribed these by a locum doctor, but I would like to hear from anyone who can reassure me or otherwise.
first up don't be anxious about feeling anxious - its only natural. Quite often partner's find it harder than the person with parkinsons.
ocd is real, but most people don't get serious problems and its different now that everyone is aware of the problem.
here is a link to drug interactions for ropinerole (requip) http://www.medicinenet.com/ropinirole-oral/page3.htm#DrugInteractions
. your pharmacist can always help if you are unsure. mistakes do happen so checking is not silly but amoxicillin seems ok. i think its a good idea to use the same pharmacist all the time so they know you.
Thanks for the reply, and for the link. At the moment my husbands spark out I am assuming its the effect of the step up to 8mg, just makes me wonder if it will get any better. We both realise matters are likely to get worse in time, just hoping it will be later rather than sooner. Everyone on the forum has such different experiences, but on the whole most are very inspirational, dont know how you all do it, seriously. Thanks again
My husband was diagnosed eight years ago, but had signs long before this.He is now on 18 mg of Requip as well as Madopar. So far none of the things I dreaded and worried about have happened.Long may it continue. He says the quality of his life is good. We have been very lucky.
Firstly,remember that any illness however mild,tiredness or emotional upset will make the symptoms of Parkinson's worse for the time they are ill.So your husband's strep throat will make his Parkinson's much worse.Last year my husband had to have strong antibiotics for over five weeks because of cellulitus.During and after the course of antibiotics he took large quanties of probotics in the form of natural yogurts and kefir. Within a relatively short time he was back to his usual self.
Worry is natural and plagues anyone who cares for anyone who has a chronic condition ,such as Parkinson's. I see it as the penalty one pays for loving. The only thing I can say to you is not to let worrying about tomorrow spoil today.I have found books on Mindfulness helpful. There are also some good Youtube videos. Please feel free to Personal Message me if you want to do so.
Thank you for your replies and your support. My husband has been on Requip xl
now for almost 3 months now and although there is an improvement this varies from day to day, he was very disappointed after having a particularly good few days this was followed by some down days. The other thing is he has put on weight
almost a stone in the 3 months he has been taking the tablets, he is always hungry and has now got a yearning for sweet things, I am assuming this is the result of taking the medication, has anyone any experience of this?
Also Country Dancer, thank you for your words of encouragement, I may take you up on the offer to email you when I need reassurance if thats Ok with you.
eating chocolate and sweets is VERY common.
Hello and welcome Jentay, your concerns are very natural during the early dx stages and you will have a million questions that you want answering. The forum is just the place for this, so please feel free to post your questions and or concerns, there is always somebody that can provide an answer out there. I have been dx for 12 years now, I found that in the early dx days, I felt completely lost and isolated. My GP couldn't provide answers and my neuro was pretty useless really and he made it quite clear that he didn't have the time. or the inclination in my opinion, to answer my questions, indeed I didn't even know what to ask. I certainly wasn't guided to any information or offered any support, it took about 7 years to get a PD nurse, they just simply were not around then.
The forum was my lifeline and I have gained more knowledge and information through reading posts, buying books and researching the internet.
I am available to chat via e mail if you feel you need some questions answered and I will help if I can. Just remember that the people on the forum are very supportive and in the main they all want to help.
Thank you all for you comments and advise, but here i am again needing some
more advise, my husband has been taking Requip 8mg now for 3 weeks, at first there was a great improvement in his walking, his tremor, his strength seemed to be returning and his mood was very positive. For the last 3 days he has had trouble sleeping again, pain in back has returned, and today he is shuffling again and also he is very worried that the drugs have stopped working. Is this possible? has anyone had similar experiences. I realise his medication isnt as strong as many of you take, but the disappointment of a return to the symptoms so quickly after starting medication is very depressing. The last few days have been stressful with other things going wrong so could this be responsible for a return of the symptoms or am I hoping in vain. I would appreciate any help you can give, our GP is not helpful and the next appointment with the neuro is in Feb.
Your husband has been ill and now things are not calm.Antibiotics kill not only the bad bacteria but good ones as well and the body needs those good bacteria.All these things can make Parkinson's worse. Even a change in routine can upset some people. Also, if you are like I was in the early days,worry makes you notice every set back.Could I suggest that your husband eat yogurt and perhaps get some probiotics from a reputable health store in order to rebuilt his gut flora,destroyed by the antibiotics. Is he clear of infection?Bladder infections are particularly likely to cause set backs.
second ecd's advice.
8mg is still a low dose. would expect 16mg to be effective - give it time!
Thank you both so much for your replies. Yes ECG he is free of infection now and I will try the yogurt, although he thinks I am panicing about his PD. And Turnip I take on board what you are saying about 8mg not being effective, but I must say after everything I have read I am full of trepidation about his meds being increased, although logic tells me this is the only way forward. He slept better last night, but this could have been because he had a few beers whilst watching football on TV. Thanks once again for your replies, it is good to be able to talk to people with experience about PD. We have a loving family but I feel people who are not emotionally involved see it for what it is and the advise comes from experience.
Do not let worrying about tomorrow ruin today.
John,my husband(PwP) was on 16 mg of Ropinerole(Requip) before he noticed any difference.He is one of the lucky ones, in that,apart from nausea in the early days, he has had no side effects.The quality of his life would probably not be so good without it.